Darien Man, 22, Overdoses on Heroin, Gets Naloxone

Download PDF

A 22-year-old Darien man overdosed on heroin and received an injection of Narcan, a brand of Naloxone, from first responders after a family member found him, according to Darien police.

A Darien EMS-Post 53 ambulance which responded to the Nov. 23 call took the man to Stamford Hospital for treatment. He survived the incident, police said. Darien EMS-Post 53 crews are trained in the use of Naloxone, which can quickly counteract the dangers of a heroin overdose, although the effect is temporary and further treatment at a hospital is soon needed.

Police recently have been trained in the use of Narcan, one of the brand names for Naloxone.

Police say they don’t arrest heroin users for overdosing, and they give out little information on overdose incidents in order to protect their privacy — and not discourage anyone from a potentially life-saving 911 call.

Darien Police are reporting overdose incidents in town that come to their attention in order to keep the public informed that the problem with the drug in town is ongoing.

_____________

Darien.com recently published this series of articles about Heroin in Darien: 

Leave a Reply

Your email address will not be published. Required fields are marked *